MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The insufflator, nti part number 7-650-00; serial number (b)(4) arrived at (b)(6) on (b)(6) 2019 from (b)(6) distributor (b)(4).The device and complaint were evaluated under nti capa (b)(4).This device was tested through the final quality control testing procedure for the device on (b)(6) 2019.The device failed fqc testing for the flow control test at 5 lpm which was measured at 5.7 lpm which is over the upper limit of 5.5 lpm.The higher mid flow rate most likely would not cause the over-insufflation given that the flow rate was set at 45 lpm.The device and complaint description were further evaluated by engineering and determined to be functioning normally.The device was connected to a pressure chamber with connection to the main port and tap via separate trocars.The device was then set to general laparoscopic mode with flow setting at 45lpm and pressure setting at 15 mmhg.After the pressure chamber was fully pressurized to the set pressure, the stop cock on the main port trocar was manipulated to simulate a restriction on flow in the attempt to duplicate the observed incident.During restriction the pressure reading on the device read as high a 50mmhg.However, the actual pressure in the chamber remained at around the set pressure of 15 mmhgi (measured on an extech hd700 pressure meter).Tests were also performed with a leak introduced and then closed.In some occasions, the pressure reading reached as high as 25 mmhg (measured on the extech meter) but quickly recovered to the 15 mmhg setting within 5 sec.The software programming around the restriction notification is being investigated further via capa (b)(4).A device history record review (dhr) was conducted for the device under complaint (b)(4).The device history record for 90645hzf from august of 2015 ((b)(4) manufacturing order (b)(4)) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.Three (3) complaints have been logged for this device.The unit has never returned to nti for service / evaluation.Complaint (b)(4) reported intermittent stopping of the unit.The unit was repaired by (b)(4) for a damaged card reader.Complaint (b)(4) reported a fault code 11.The unit was repaired by (b)(4).Complaint (b)(4) reported stopped flow suddenly 20-30 times in one surgery.Device was upgraded to rev f by (b)(4).Any additional findings will be updated via a follow-up report.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, northgate technologies was made aware of an alleged issue with an insufflator from distributor (b)(4) in (b)(6) where it was alleged, "during a laparoscopic procedure, our customer found that insufflation is unstable and the sign of "restriction" was displayed on nebulae i.And then, the patient's abdomen was suddenly bulging too much, and the unit displayed 50mmhg pressure." further details: the procedure was for over 10 hours.The device was used with no trouble for the first 6 hours.In the latter part of the procedure, the leak was found due to maybe a loose trocar, and the flow rate was about 20l/min.About 2 hours after that, insufflation couldn't stop.Even though the patient's abdomen was bulging too much, insufflation kept doing.During that, the device displayed the pressure wild ups and downs (2mmhg to 20mmhg) was repeated and got too hot.There were no health problems noted with the patient.".

Brand Name
NEBULAE I
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key8927088
Report Number0001450997-2019-00008
Device Sequence Number242124
Product Code HIF
UDI-Device Identifier00817183020219
UDI-Public00817183020219
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;